Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 373, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 23, 2007, 5:25 PM CDT for Burnet County, Travis County, Williamson County, Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 2007, 5:25 PM CDT (22:25 UTC)
- Expired
- Jul 23, 2007, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Burnet County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 47 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:30 PM CDT | FLASH FLOOD | 10 N Austin, TX | LOW WATER CROSSING FLOODED- ONE CAR STALLED IN HIGH WATER AT WATER PARKS DR NEAR ADELPHI LANE/ONEAL LANE. OCCUPANTS GOT OUR ON THEIR OWN. ROADWAY NOW CLOSED. |
| Jul 23, 6:30 PM CDT | FLASH FLOOD | 8 Nw Austin, TX | LOW WATER CROSSING FLOODED AND ROADWAY CLOSED AT OLD SPICEWOOD SPRINGS UNDER LOOP 360. |
| Jul 23, 6:45 PM CDT | HEAVY RAIN 1.33 | 10 Nnw Austin, TX | AUSTIN GREAT HILLS BETWEEN 415 AND 615 PM |
| Jul 23, 7:45 PM CDT | HEAVY RAIN 2.36 | 2 Ne Cedar Park, TX | UPPER BRUSHY CREEK FLOOD WARNING SYSTEM RAIN GAGE AT DAM 3 MEASURED FROM 330 PM TO 745 PM. |
| Jul 23, 7:45 PM CDT | HEAVY RAIN 2.64 | 1 Ene Cedar Park, TX | UPPER BRUSHY CREEK FLOOD WARNING SYSTEM RAIN GAUGE AT DAM 4. MEASURED FROM 330 PM TO 745 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 232226
FFWEWX
TXC053-453-491-240130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT MON JUL 23 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BURNET COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...BURNET...BERTRAM...
TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST...
PFLUGERVILLE...AUSTIN...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...
* UNTIL 830 PM CDT
* AT 524 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE EXPECTED. THIS WILL
CAUSE RAPID RUNOFF AND LEAD TO FLASH FLOODING.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3071 9732 3084 9778 3102 9797 3101 9838
3080 9837 3046 9814 3027 9801 3005 9771
$$2 follow-up statements
000
WGUS74 KEWX 232324
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 PM CDT MON JUL 23 2007
TXC053-453-491-240130-
BURNET TX-WILLIAMSON TX-TRAVIS TX-
620 PM CDT MON JUL 23 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
TRAVIS...WILLIAMSON AND BURNET COUNTIES...
AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT NUMEROUS THUNDERSTORMS PRODUCING FLASH FLOODING. THIS STORMS
ARE MOVING SOUTH AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING UP
TO 5 INCHES OF RAIN. OVER TWO AND A HALF INCHES HAS ALREADY FALLEN
OVER PARTS OF THE WARNED AREA IN THE PAST TWO HOURS.
LOCATIONS ESPECIALLY AT RISK FROM THESE HEAVY RAINS INCLUDE
GEORGETOWN...ROUND ROCK...AND MUCH OF AUSTIN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3071 9732 3084 9778 3102 9797 3101 9838
3080 9837 3046 9814 3027 9801 3005 9771
$$000
WGUS74 KEWX 240126
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
825PM CDT MON JUL 23 2007
TXC053-453-491-240132-
BURNET TX-WILLIAMSON TX-TRAVIS TX-
825 PM CDT MON JUL 23 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM CDT FOR TRAVIS...
WILLIAMSON AND BURNET COUNTIES...
AT 823 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED LIGHT RAINS
MAINLY ACROSS TRAVIS AND SOUTHERN WILLIAMSON COUNTIES. RAINFALL
RATES WERE LESS THAN ONE QUARTER INCH. THE THREAT FOR FLASH FLOODING
HAS ENDED FOR NOW. AS A RESULT...THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER...SOME STREAMS...ESPECIALLY IN THE
VARIOUS FORKS OF SAN GABRIEL RIVER AND ONION CREEK WATERSHEDS MAY
CONTINUE TO RUN HIGH DUE TO EARLIER HEAVY RAINS.
LAT...LON 3071 9732 3084 9778 3102 9797 3101 9838
3080 9837 3046 9814 3027 9801 3005 9771
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:26 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 23, 4:26 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 426 PM CDT MON JUL 23 2007 .UPDATE... A QUICK UPDATE TO THE AFTERNOON PACKAGE TO ACCOUNT FOR THE RAPID BLOW-UP OF THUNDERSTORMS OVER CENTRAL TX. SLOW CELL MOVEMENT WILL WARRANT MENTION OF LOCALLY HEAVY RAINFALL. AS MENTIONED IN THE PREVIOUS DISCUSSION, A SHIFT TOWARD ANOTHER HEAVY RAINFALL PATTERN IS UNDERWAY, AND WE MAY NEED TO START THINKING ABOUT ANOTHER FFA AS EARLY AS TONIGHT. && .PREV DISCUSSION... /ISSUED 321 PM CDT MON JUL 23 2007/ DISCUSSION... WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO DEVELOP ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. THIS IS DUE TO A MOIST AIRMASS WITH PWS IN THE 1.6 TO 1.9 INCH RANGE AND SOLAR HEATING. EXPECT THESE TO CONTINUE WELL INTO TONIGHT AS AN UPPER LEVEL JET AND SHORT-WAVE CURRENTLY OVER THE CENTRAL PLAINS PLUNGE SOUTH INTO TEXAS TO PROVIDE LIFT AND DIFFLUENCE. COULD SEE SOME HEAVY DOWNPOURS, HOWEVER THEY WILL BE ISOLATED. BEYOND TONIGHT, MODELS IN VERY GOOD AGREEMENT AND CONFIDENCE HIGHER THAN YESTERDAY AS GFS HAS RETURNED TO ITS EARLIER SOLUTIONS. TUESDAY INTO WEDNESDAY, ANOTHER MID AND UPPER LEVEL LOW/TROUGH DEVELOPS OVER CENTRAL TEXAS AS ADDITIONAL SHORT-WAVE AND JET ENERGY DROPS SOUTH BETWEEN WESTERN STATES RIDGE, EASTERN STATES TROUGH, AND GULF OF MEXICO RIDGE. THE DRIER AIR WORKING INTO EASTERN AND SOUTHEASTERN TEXAS TODAY APPEARS TO HAVE STALLED ITS WESTERN PROGRESSION AS UPPER LEVEL ENERGY APPROACHES. DEVELOPMENT OF THE UPPER LOW WILL INCREASE UPPER DIFFLUENCE AND LIFT WHILE BOOSTING MOISTURE (PWS) BACK INTO THE 1.8 TO 2.2 INCH RANGE BY WEDNESDAY. HAVE INCREASED POPS TUESDAY INTO WEDNESDAY. THE INCREASED PWS WILL LEAD TO HEAVY RAINS BY WEDNESDAY AND HAVE INTRODUCED MENTION IN THE FORECAST. THE MID AND UPPER LOW WILL PERSIST ACROSS CENTRAL TEXAS THE REMAINDER OF THIS WEEK AND THEN SLOWLY MOVE WEST ACROSS THE RIO GRANDE TO JUST SOUTH OF THE BIG BEND THIS WEEKEND. STRONG UPPER DIFFLUENCE, LIFT AND TROPICAL MOISTURE ALL SUGGEST THREAT OF HEAVY RAINS WILL CONTINUE INTO THE WEEKEND. DUE TO SOILS REMAINING VERY SATURATED AND A FEW RIVERS AND STREAMS OUT OF BANKS OR IN FLOOD, ADDITIONAL OR RENEWED FLOODING WILL BE A THREAT. ALSO, AS IN THE LAST FEW EVENTS, THERE MAY BE SOME ISOLATED STORM WITH STRONG WIND GUSTS. THE UPPER LOW MOVES OFF TO THE WEST EARLY NEXT WEEK AS THE UPPER RIDGE BUILDS SOUTHEAST. THIS LOWERS POPS. ABOVE AVERAGE SOIL MOISTURE, CLOUDS, AND RAIN WILL KEEP DAYTIME TEMPERATURES WELL BELOW AVERAGE FOR LATE JULY. HAVE GENERALLY GONE WITH THE MAV/MEX GUIDANCE AS THEY SEEM REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 91 71 89 71 / 40 20 30 40 30 AUSTIN BERGSTROM INTL AIRPORT 69 92 67 89 71 / 40 20 30 40 30 DEL RIO INTL AIRPORT 73 92 73 89 73 / 20 20 30 40 40 SAN ANTONIO INTL AIRPORT 73 91 71 87 72 / 30 20 40 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 10/13
Hazardous weather outlook, Jul 23, 9:01 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 901 AM CDT MON JUL 23 2007 TXZ171>173-183>194-202>209-217>225-228-241000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 901 AM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY THROUGH THE WEEKEND. LOCALLY HEAVY RAINS AND FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 3:50 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT MON JUL 23 2007 TXZ171>173-183>194-202>209-217>225-228-240000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 350 PM CDT MON JUL 23 2007 ...THE THREAT OF HEAVY RAINS AND ADDITIONAL FLOODING WILL RETURN TO SOUTH CENTRAL TEXAS THE NEXT SEVERAL DAYS... ANOTHER UPPER LEVEL LOW PRESSURE AREA WILL DEVELOP OVER CENTRAL TEXAS TUESDAY AND WEDNESDAY. THE AIRMASS HAS SLIGHTLY REDUCED MOISTURE TODAY...HOWEVER...MOISTURE LEVELS RETURN TO TROPICAL LEVELS BY WEDNESDAY. THE UPPER LEVEL LOW WILL PERSIST OVER CENTRAL TEXAS THURSDAY AND FRIDAY...THEN MOVE WEST TO NEAR THE BIG BEND BY SUNDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AND TUESDAY...THEN SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS WEDNESDAY THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. ABUNDANT TROPICAL MOISTURE WILL LEAD TO A SMALL THREAT OF LOCALLY HEAVY RAINS TONIGHT AND TUESDAY...THEN A MORE SIGNIFICANT THREAT BY WEDNESDAY THROUGH THE REMAINDER OF THIS WEEK AND INTO THIS WEEKEND. THIS HEAVY RAIN THREAT WILL LIKELY CAUSE ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN FROM RECENT RAINFALL AS WELL AS RENEWED FLOODING IN THOSE AREAS WHERE WATERS HAVE RECEDED AND AT LOW LYING AREAS AND LOW WATER CROSSINGS. THE THUNDERSTORMS WILL BRING A SMALL THREAT OF WIND GUSTS OF 25 TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. THE LATEST WEATHER INFORMATION FOR SOUTH CENTRAL TEXAS FROM THE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO IS POSTED ON LINE AT WWW.SRH.WEATHER.GOV/EWX.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:56 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 23, 5:42 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 23, 6:27 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Jul 23, 6:33 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 3 hr |
| Jul 23, 6:57 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 37 min |
| Jul 23, 6:59 PM CDT | Tornado Warning | EWX | Williamson | 35 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.